Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 49, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 21, 2008, 5:43 PM CST for Pointe Coupee Parish, West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2008, 5:43 PM CST (23:43 UTC)
- Expired
- Feb 21, 2008, 6:30 PM CST
- In force
- 47 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 1:41 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 212343
SVRLIX
LAC077-125-MSC157-220030-
/O.NEW.KLIX.SV.W.0049.080221T2343Z-080222T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
543 PM CST THU FEB 21 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
NORTHERN WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
SOUTHWESTERN WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 630 PM CST
* AT 542 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF LETTSWORTH...OR NEAR SIMMESPORT...AND MOVING EAST AT 35
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
ADAMS AND WOODVILLE
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST THURSDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3101 9116 3099 9119 3082 9181 3084 9182
3099 9181 3104 9175 3108 9166 3103 9158
3107 9156 3110 9159 3123 9126
TIME...MOT...LOC 2343Z 249DEG 33KT 3092 9180
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 3:42 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Feb 21, 3:42 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 342 PM CST THU FEB 21 2008 .SYNOPSIS... WARM FRONT CONTINUES TO MOVE NORTHWARD...AS DEPICTED BY EAST-WEST BAND OF CONVECTION ACROSS SOUTHERN MISSISSIPPI. SOUTH OF THIS BOUNDARY...TEMPS GENERALLY HAVE WARMED INTO THE 70S...AND LOWER CLOUDS HAVE THINNED OUT TEMPORARILY. THIS MAY ALLOW REDEVELOPMENT OF CONVECTION...SO WILL LEAVE TORNADO WATCH 70 UP WHERE IT IS AT. && .SHORT TERM... CURRENT WARM FRONTAL CONVECTION SHOULD MOVE NORTH OF THE CWA IN THE NEXT FEW HOURS. NEXT IMPULSE APPEARS TO BE LIFTING THROUGH SOUTH TEXAS AT THIS TIME. THIS SHOULD REACH OUR AREA WELL AFTER 00Z. SEVERE WEATHER PARAMETERS STILL IN PLACE...ALTHOUGH ANY SOUTHWESTERLY COMPONENT OF SURFACE WINDS WOULD REDUCE TORNADO THREAT...AS FORECAST SOUNDINGS ABOVE 2000 FEET PRETTY MUCH UNIDIRECTIONAL. WILL CONTINUE MENTION OF SEVERE IN THE ZONES FOR TONIGHT...SINCE IT WAS ALREADY IN THERE. WITH MOST AREAS BEING DRY THIS EVENING...HAVE LOWERED POPS INTO THE LIKELY RANGE. LOW TEMPERATURES WILL BE A BATTLE TONIGHT. IF SURFACE WAVE DRAGS MOISTURE BOUNDARY THROUGH...AS FORECAST...CURRENT LOW TEMPERATURE FORECAST SHOULD HOLD. IF BOUNDARY REMAINS WEST OF THE AREA...MOST TEMPS WOULD REMAIN IN THE UPPER 60S. MAIN PRECIPITATION AREA SHOULD SHIFT EAST OF THE CWA DURING THE MORNING HOURS...AND WILL CARRY CHANCE POPS...AS THERE IS SOME POTENTIAL FOR PRECIPITATION TO BE ENTIRELY OUT OF THE AREA BEFORE 12Z. THIS WILL NOT BE A COLD FRONTAL PASSAGE...AS THAT WOULD NOT PASS THROUGH UNTIL NORTHERN STREAM TROF PASSES TO THE EAST. THIS SHOULD OCCUR FRIDAY NIGHT. A VERY SMALL CHANCE OF PRECIPITATION FOR EASTERN PORTIONS FRIDAY NIGHT. DRY WEATHER FOR REMAINDER OF WEEKEND AFTER NORTHERN STREAM PASSAGE. COOLER AIR WILL REMAIN NORTH AND WEST OF THE AREA THROUGH THE DAY ON FRIDAY...WITH ABOVE NORMAL TEMPERATURES. MAV TEMPS ARE REASONABLE AND ACCEPTED. HAVE TRENDED TOWARD THE COOLER GUIDANCE FOR FRIDAY NIGHT INTO SUNDAY. 35 && .LONG TERM... ONLY ONE PRECIP EVENT IN THE EXTENDED AND THIS APPEARS TO BE MONDAY NIGHT AND TUESDAY. STRONG NORTHERN STREAM TROF TO MOVE ACROSS THE OHIO VALLEY DURING THIS PERIOD AND SURFACE PRESSURE FORECAST WOULD BRING FRONT THROUGH DURING THE DAYTIME HOURS ON TUESDAY. ECMWF AND GFS FAIRLY SIMILAR ON TIMING OF PASSAGE. WILL CARRY CHANCE OF THUNDERSTORMS DURING THIS TIME PERIOD. WILL NOT GO LIKELY AT THIS TIME UNTIL CONFIDENCE IS HIGHER ON A PARTICULAR 12 HOUR TIME PERIOD FOR THE PRECIPITATION EVENT. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL THROUGH FRONTAL PASSAGE...THEN ABOUT 10 DEGREES BELOW NORMAL FOR ABOUT 24 HOURS...THEN BACK TO NEAR NORMAL FOR THE END OF THE WEEK. 35 && .AVIATION... WARM FRONT APPEARED TO EXTEND FROM WEST CENTRAL LA TO JUST NORTH OF KBTR TO JUST INLAND ON THE MS COAST. NORTH OF THE WARM FRONT...LOW STRATUS AND/OR FOG CONTINUED TO AFFECT KMCB AS OF 21Z. FRONTAL BOUNDARY SHOULD CONTINUE TO LIFT NORTH ACROSS SOUTH MS...HOWEVER... LOW STRATUS AND LIGHT FOG IS LIKELY TO CONTINUE AROUND KMCB. LOSS OF DAYTIME HEATING AND WARM MOIST AIR MOVING OVER COOL WATER MAY CAUSE FOG AND LOW STRATUS TO FORM ALONG THE COAST AND OVER LAKE PONTCHARTRAIN WHICH WILL IMPACT THE TERMINALS AT KHUM...KMSY... KNEW...KASD...KGPT...AND KPQL MAINLY LATE TONIGHT. SHOWERS AND THUNDERSTORMS HAVE BEEN LIFTING NORTH WITH THE WARM FRONT...SO THE MAIN SHOWER AND THUNDERSTORM THREAT WILL BE LATE TONIGHT INTO FRIDAY MORNING AS THE COLD FRONT APPROACHES. 22 && .MARINE... SOUTHERLY WINDS NEAR 15 KNOTS MAY INCREASE TO 15 TO 20 KNOTS OVER THE COASTAL WATERS AS THE SURFACE LOW MOVES INTO THE LOWER MS VALLEY. SHOWERS AND THUNDERSTORMS HAD MOVED WELL INLAND THIS AFTERNOON...BUT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE...IS EXPECTED TO IMPACT THE MARINE AREA LATE TONIGHT INTO FRIDAY MORNING. THE COLD FRONT WILL MOVE THROUGH LATE FRIDAY INTO FRIDAY NIGHT. NORTHERLY WINDS BEHIND THE FRONT ARE ONLY EXPECTED TO TOP OUT AROUND 15 KNOTS FOR A FEW HOURS ACROSS THE COASTAL WATERS SATURDAY MORNING. OTHERWISE...WINDS WILL BE GENERALLY 10 KNOTS OR LESS THIS WEEKEND. 22 && .PRELIMINARY POINT TEMPS/POPS... MCB 61 75 50 65 / 70 40 10 10 BTR 64 76 53 70 / 70 30 10 10 MSY 65 76 55 68 / 70 50 20 10 GPT 62 75 54 68 / 70 50 20 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Feb 21, 3:57 PM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 357 PM CST THU FEB 21 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-222200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 357 PM CST THU FEB 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR THE BATON ROUGE AREA UNTIL 9 PM CST. SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST LOUISIANA...SOUTHERN MISSISSIPPI AND THE ADJACENT COASTAL WATERS OVERNIGHT. LOW PRESSURE WILL BE MOVING NORTHEAST ACROSS TEXAS AND NORTHERN LOUISIANA OVERNIGHT...AND WILL BRING AN AREA OF THUNDERSTORMS ACROSS THE AREA. DAMAGING WINDS...PENNY SIZE HAIL...FREQUENT LIGHTNING AND ISOLATED TORNADOES WILL BE POSSIBLE. VERY HEAVY RAINFALL WILL BE POSSIBLE WITH 1 TO 3 INCHES OF RAIN POSSIBLE...WITH LOCALLY HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY FRIDAY MORNING AS TONIGHTS THUNDERSTORMS MOVE OUT OF THE AREA. ANOTHER FRONT WILL MOVE THROUGH THE AREA ON TUESDAY. SOME THUNDERSTORMS ASSOCIATED WITH THIS FRONT COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AND PUBLIC SAFETY OFFICIALS ARE ALREADY ACTIVE IN THE BATON ROUGE AREA...AND MAY NEED TO BE ACTIVATED ELSEWHERE OVERNIGHT.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 7:23 PM CST | River Flood Warning | LIX | St. Mary | 157 days |
| Feb 21, 1:55 AM CST | Special Marine Warning | LIX | 65 min | |
| Feb 21, 2:53 AM CST | Special Marine Warning | LIX | 97 min | |
| Feb 21, 4:18 AM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 42 min |
| Feb 21, 4:25 AM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 35 min |
| Feb 21, 4:27 AM CST | Special Marine Warning | LIX | 93 min | |
| Feb 21, 4:51 AM CST | Severe Thunderstorm Warning | LIX | Jefferson | 24 min |
| Feb 21, 6:32 AM CST | Special Marine Warning | LIX | 88 min | |
| Feb 21, 7:15 AM CST | Special Marine Warning | LIX | 90 min | |
| Feb 21, 8:44 AM CST | Special Marine Warning | LIX | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.